MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.0MM REAMER HEAD FOR RIA 2 STERILE; ACCESSORIES, ARTHROSCOPIC

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 12.0MM REAMER HEAD FOR RIA 2 STERILE; ACCESSORIES, ARTHROSCOPIC
Model Number 03.404.020S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/07/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent for a surgery.During the surgery, the reamer head was broken into four pieces inside the patient's tibia.All the pieces of metal are retrieved.There was a 1.5-hour surgical delay.The procedure outcome and patient status are unknown.Concomitant device reported: ria 2 bone harvesting kit (part# 03.404.000s, lot# 321p622, quantity 1).This complaint involves two (2) devices.This report is for (1) 12.0mm reamer head for ria 2 sterile.This report is 2 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional narrative: additional product code: hto.Complainant part is not expected to be returned for manufacturer review/ investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Additional product code: hto.Complainant part is not expected to be returned for manufacturer review/ investigation.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: b5: updated event description.D4; h7; h9.H6: investigation summary: the complaint device was not received for investigation.An investigation was performed based on the image provided.The image was reviewed, and the complaint condition can be confirmed.The tangs of the reamer head are broken off, fragments are shown on the picture.As the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed during the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Due to the trend with the broken ria 2 reamer heads identified during post market surveillance, the capa was raised to determine the root cause of broken head breakages.The cause of this issue was identified as deviation from the recommended surgical approach of 10 degrees.Additionally, the product issue escalation (pie) was initiated to define any further action related to the breakage.No new malfunctions were observed during this investigation (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.H4, h6: a device history record (dhr) review was conducted: manufacturing location: supplier ¿ mark two engineering / inspected and packaged by: monument.Release to warehouse date: 03-dec-2020.Expiration date: 31-oct-2030.Part number: 03.404.020s, 12.0mm reamer head for ria 2-sterile.Lot number: 79p0233 (sterile).Lot quantity: 50.Production order traveler met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404.M020, ria 2 reamer head 12.0mm.Lot number: 7072004.Lot quantity: 292.Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Certificate of compliance dated was reviewed and determined to be conforming.Certification for heat treat dated was reviewed and determined to be conforming.Certificate of analysis dated was reviewed and determined to be conforming.Raw material certification was reviewed and determined to be conforming.This lot met all dimensional, visual.Sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Updated event description: it was reported that on (b)(6) 2021, during suprapatellar tibial nail the surgeon attempted to ream the tibia using the 12.0mm reamer head for reamer irrigator aspirator (ria) 2 system.The outer plastic shaft shattered and the little pieces of metal that hold the reamer head was broken into four pieces inside the patient's tibia.It happened in the proximal shaft just distal to the bend.All the pieces of metal are retrieved.There was a 1.5-hour surgical delay.The procedure outcome and patient status are unknown.This report is for (1) 12.0mm reamer head for ria 2 sterile.This report is 2 of 2 for (b)(4).

Brand Name
12.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13157756
Report Number2939274-2022-00009
Device Sequence Number20186610
Product Code HRX
UDI-Device Identifier10886982273987
UDI-Public(01)10886982273987
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Notification
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.020S
Device Catalogue Number03.404.020S
Device Lot Number79P0233
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/07/2021
Supplement Date Received by Manufacturer01/27/2022
Initial Report FDA Received Date01/04/2022
Supplement Report FDA Received Date02/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/03/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-0575-2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RIA 2 BONE HARVESTING KIT 520MM STERILE; UNK - REAMERS
Patient Age50 YR
Patient SexMale